Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 131, NWS Albuquerque, NM

July 29, 2016Sandoval County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2016, 4:20 PM MDT for Sandoval County, New Mexico. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2016, 4:20 PM MDT (22:20 UTC)
Expired
Jul 29, 2016, 5:00 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sandoval County, NM

The radar

The Albuquerque radar (KABX), 46 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:45 PM MDTHAIL 0.883 Ne Ponderosa, NMHAIL RANGING FROM DIME TO NICKEL SIZE.
Jul 29, 4:48 PM MDTHAIL 0.751 Ese Canones, NMPENNY SIZED HAIL OVER A DURATION OF 2-3 MINUTES. ONLY LIGHT WINDS ESTIMATED AT 10-15 MPH.
Jul 29, 4:50 PM MDTHAIL 0.751 Ese Canones, NMPENNY SIZE HAIL REPORTED FOR 2-3 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
2400 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

442 
WUUS55 KABQ 292220
SVRABQ
NMC043-292300-
/O.NEW.KABQ.SV.W.0131.160729T2220Z-160729T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 500 PM MDT

* AT 419 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JEMEZ
  PUEBLO... OR 22 MILES NORTHWEST OF BERNALILLO...MOVING SOUTH AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN RIO RANCHO...SAN YSIDRO...ZIA PUEBLO...
  SAN FELIPE PUEBLO...MARIPOSA...JEMEZ PUEBLO...
  PONDEROSA AND ALGODONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3564 10691 3574 10659 3543 10639 3530 10677
TIME...MOT...LOC 2219Z 338DEG 24KT 3561 10674 

HAIL...1.00IN
WIND...60MPH
 
$$

54
2 follow-up statements
911 
WWUS55 KABQ 292238
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT FRI JUL 29 2016

NMC043-292300-
/O.CON.KABQ.SV.W.0131.000000T0000Z-160729T2300Z/
SANDOVAL-
438 PM MDT FRI JUL 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN SANDOVAL COUNTY...

AT 438 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZIA
PUEBLO...OR 13 MILES NORTH OF RIO RANCHO...MOVING SOUTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN RIO RANCHO...SAN YSIDRO...ZIA PUEBLO...
SAN FELIPE PUEBLO...MARIPOSA...JEMEZ PUEBLO...
PONDEROSA AND ALGODONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOW IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3564 10691 3574 10659 3543 10639 3530 10677
TIME...MOT...LOC 2238Z 330DEG 24KT 3546 10671 

HAIL...1.00IN
WIND...60MPH
 
$$

54
572 
WWUS55 KABQ 292255
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT FRI JUL 29 2016

NMC043-292305-
/O.EXP.KABQ.SV.W.0131.000000T0000Z-160729T2300Z/
SANDOVAL-
455 PM MDT FRI JUL 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDOVAL COUNTY
WILL EXPIRE AT 500 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3564 10691 3574 10659 3543 10639 3530 10677
TIME...MOT...LOC 2253Z 338DEG 24KT 3546 10671 

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:23 PM MDT, 57 minutes earlier.

Area forecast discussion, Jul 29, 3:23 PM MDT, 57 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
323 PM MDT FRI JUL 29 2016

.SYNOPSIS...
A very active week is on tap for showers and thunderstorms across
New Mexico. Storms this afternoon and evening will have the
potential to produce heavy rain, hail and wind gusts near 50 mph.
Storm coverage is expected to ramp up further as early as Sunday,
but most certainly, by Monday across western and central New
Mexico as monsoonal moisture streams northward. Heavy rains and
flash flooding will be a concern.

&&

.DISCUSSION...
Storms have blossomed across northern and western NM this afternoon.
The outflow boundary that push through the plains overnight actually
pushed through the gaps of the central mountain chain from the
Manzanos southward and quickly ignited thunderstorms over the east
slopes of the southwest mountains. Meanwhile, the boundary across
the plains pushed well south of where models indicated, not
surprisingly, and winds have already veered back around to the south
and southeast. However, a boundary remains just north of the NM
border in SE CO, and storms are moving off the east slopes of the
Sangres this afternoon. The combination should yield an increase in
storm coverage across NE NM late this afternoon and this eve and
outflow boundaries from these storms may yield additional convection
farther south across the plains tonight. Some storms may be strong
or severe as LAPS analysis indicates around 2000 J/KG of CAPE with
decent shear. Overall, today has some of the best storm coverage,
particularly heavy rain coverage, that we have seen in quite some
time.

The upper high over the Great Basin is still on tap to weaken and
shift eastward on Saturday. There will still be plenty of moisture
around, and perhaps remnant boundaries based on tonights convection,
for another active day, particularly across the high terrain.

Storm coverage is expected to increase further beginning as early as
Sunday across the southwest mountains and continue into early next
work week across all of central and western NM. Still looking for
the main upper high center to shift east of the state with a
secondary high over the Great Basin by Sunday. Over NM, the weakness
in the high, combined with an easterly wave helping to funnel
moisture northward, should result in a significant increase in PWATs
over the state. Again, should see the increase across southwest NM
on Sunday, and the remainder of the area by Monday. PWATs at ABQ may
be well above the 1 inch mark early next week. This will increase
the concern for heavy rain and flash flooding. We may potentially
need flash flood watches depending on if we can determine a vort
max/disturbance moving over the state any particular day as well as
antecedent conditions. Next week looks like the most active week we
have seen yet this Monsoon season.

34

&&

.FIRE WEATHER...
The coverage of showers and thunderstorms with heavy rainfall has
increased dramatically today. Strong and erratic outflow winds are
also on the increase as evidenced by gusts near 50 mph around Taos,
Angel Fire, Santa Fe, and Las Vegas. Overnight rh recoveries will
trend much higher than recent days and shower activity will linger
into much of the night. The upper high will continue to weaken and
shift slowly eastward over NM through the weekend before settling
into TX next week. Storm motions will become very slow and erratic
beneath the upper high with torrential rainfall possible directly
under storm cores. Recent burn scar flash flooding will increase
each afternoon with repeated rounds of rainfall. Temperatures will
trend lower as well and 24-hr rh values will average in the 40 to
60% range.

As the upper high moves east into TX the tap will open from old
Mexico and generate the first real monsoon burst pattern through
next week. Very good precip chances will spread into a larger area
of NM and storm motions will become more south to north. Not much
change is expected to this pattern through all of next week. Vent
rates will likely deteriorate for western NM where the main tap of
low level moisture will slide into the state. The east will see
moderate southerly breezes as well with storms drifting east out of
central NM on convective outflows. Green up will begin in earnest
for areas that have not seen much precip so far this year.

Guyer

&&

.AVIATION...
18Z TAF CYCLE
An outflow boundary has pushed westward off the Sandias creating
gusty southeast winds at KABQ but these will begin to weaken
within the hour. The focus then turns to afternoon -shra/tsra that
may affect all areas except for KFMN and KROW. Greatest confidence
is generally btwn 22Z and 01Z for the RGV terminals and aft 20Z at
KLVS. Erratic outflow winds may gust to 30-35 kt. Overnight, the
convection will likely dissipate in all areas except for the
eastern plains which may impact KTCC.

22/42

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  66  96  64  93 /   5  20  20  20
Dulce...........................  52  92  50  88 /  20  30  20  30
Cuba............................  55  90  55  88 /  20  30  40  40
Gallup..........................  58  92  58  89 /  20  40  40  50
El Morro........................  51  85  52  82 /  30  40  40  60
Grants..........................  54  89  55  88 /  20  30  30  40
Quemado.........................  59  86  59  84 /  40  50  50  60
Glenwood........................  65  93  65  90 /  30  40  50  50
Chama...........................  49  85  50  82 /  30  40  30  50
Los Alamos......................  63  87  62  85 /  30  30  40  40
Pecos...........................  59  88  59  87 /  30  40  40  50
Cerro/Questa....................  56  81  56  80 /  30  40  30  40
Red River.......................  46  75  47  74 /  30  50  40  60
Angel Fire......................  42  78  45  78 /  40  50  40  50
Taos............................  54  88  54  85 /  20  30  30  30
Mora............................  57  83  58  82 /  40  50  40  50
Espanola........................  66  92  66  91 /  20  30  30  20
Santa Fe........................  62  86  62  85 /  30  30  40  40
Santa Fe Airport................  61  90  61  88 /  30  30  40  30
Albuquerque Foothills...........  67  91  68  90 /  30  20  40  30
Albuquerque Heights.............  68  94  69  92 /  20  20  40  20
Albuquerque Valley..............  67  96  68  93 /  20  10  40  20
Albuquerque West Mesa...........  67  95  68  92 /  20  20  40  20
Los Lunas.......................  66  95  67  93 /  20  10  30  20
Rio Rancho......................  67  95  68  93 /  20  20  40  20
Socorro.........................  70  96  70  95 /  30  10  30  30
Sandia Park/Cedar Crest.........  64  87  65  86 /  40  30  50  50
Tijeras.........................  64  93  65  91 /  30  30  50  40
Moriarty/Estancia...............  58  87  59  86 /  30  30  40  40
Clines Corners..................  59  86  59  86 /  30  40  40  40
Gran Quivira....................  62  88  62  87 /  30  30  40  30
Carrizozo.......................  64  90  64  89 /  20  30  30  30
Ruidoso.........................  57  85  58  84 /  30  40  30  40
Capulin.........................  54  87  56  88 /  30  40  30  20
Raton...........................  55  89  56  90 /  30  40  30  20
Springer........................  56  91  56  91 /  30  40  30  20
Las Vegas.......................  55  89  55  88 /  30  40  40  30
Clayton.........................  62  94  64  95 /  30  20  20  10
Roy.............................  60  90  61  90 /  30  30  30  20
Conchas.........................  68  96  69  96 /  30  20  30  10
Santa Rosa......................  67  97  68  96 /  30  20  30  10
Tucumcari.......................  68 100  69  99 /  30  20  20  10
Clovis..........................  67  95  67  95 /  20  10  10  10
Portales........................  69  95  70  95 /  20  10  10  10
Fort Sumner.....................  69  95  70  95 /  20  20  20  10
Roswell.........................  68  99  69  98 /  10  10  10  10
Picacho.........................  63  92  63  92 /  10  20  20  20
Elk.............................  60  85  60  85 /  20  30  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

34
Hazardous weather outlook, Jul 29, 6:15 AM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 AM MDT FRI JUL 29 2016

NMZ501>540-301215-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
615 AM MDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE
THUNDERSTORMS BETWEEN ABOUT 2 AND 9 PM MDT ACROSS APPROXIMATELY
THE NORTHEAST QUARTER OF NEW MEXICO. THE GREATEST RISK WILL BE
STRONG WINDS...HAIL AND DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO INCREASE SOMEWHAT IN COVERAGE AND
RAINFALL INTENSITY STARTING BETWEEN SATURDAY AND SUNDAY AND
PERHAPS INCREASING EVEN FURTHER INTO MUCH OF NEXT WEEK. STORM
MOTIONS WILL BE SLOW AND RAINFALL COULD BE QUITE HEAVY AT TIMES
WITH THE STRONGER STORMS. THIS MAY LEAD TO LOCALIZED AREAS OF
FLASH FLOODING OR AT LEAST HIGH AND FAST FLOWS IN SMALL STREAMS
AND ARROYOS...ESPECIALLY OVER AND NEAR RECENT AND IN SOME CASES
OLDER BURN SCARS. ISOLATED OCCURRENCES OF UP TO 2 INCHES OF
RAINFALL WILL BE POSSIBLE. A FEW STORMS MAY ALSO PRODUCE SMALL
HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN ABOUT 2 AND 9 PM MDT FOR
APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO DUE TO THE RISK
OF MARGINALLY SEVERE STORMS PRODUCING STRONG WINDS AND A FEW
OCCURRENCES OF LARGE HAIL.

43

In the hours before

Local storm report, Jul 29, 1:55 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
155 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     NON-TSTM WND GST 1 E FORT SUMNER         34.48N 104.22W
07/29/2016  M73 MPH          DE BACA            NM   MESONET

            CSBF FORT SUMNER. HEAT BURST.

&&

EVENT NUMBER ABQ1601335

GUYER
Special weather statement, Jul 29, 1:57 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 PM MDT FRI JUL 29 2016

NMZ507-292045-
WEST CENTRAL HIGHLANDS-
157 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA AND WEST
CENTRAL VALENCIA COUNTIES UNTIL 245 PM MDT...

AT 157 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF MESITA...OR 6 MILES SOUTH OF LAGUNA
PUEBLO...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO AND MESITA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 113 AND 120.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3505 10736 3485 10708 3482 10708 3480 10709
      3478 10707 3463 10727 3493 10752
TIME...MOT...LOC 1957Z 318DEG 15KT 3494 10738

54
Special weather statement, Jul 29, 3:10 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT FRI JUL 29 2016

NMZ521-522-292145-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
310 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TORRANCE AND
SOUTHWESTERN SANTA FE COUNTIES UNTIL 345 PM MDT...

AT 310 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EDGEWOOD...OR 7 MILES WEST OF MORIARTY...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORIARTY AND EDGEWOOD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 186 AND 205.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3495 10625 3507 10625 3513 10588 3486 10588
TIME...MOT...LOC 2110Z 270DEG 12KT 3500 10618

54
Special weather statement, Jul 29, 3:24 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT FRI JUL 29 2016

NMZ530-292215-
UNION COUNTY-
324 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 415 PM
MDT...

AT 324 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF GRENVILLE...OR 13 MILES SOUTHEAST OF DES
MOINES...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRENVILLE AND MOUNT DORA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3669 10376 3680 10358 3649 10321 3632 10347
TIME...MOT...LOC 2124Z 321DEG 21KT 3669 10362

54
Special weather statement, Jul 29, 3:30 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT FRI JUL 29 2016

NMZ511-519-292200-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
330 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY
UNTIL 400 PM MDT...

AT 329 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR JEMEZ PUEBLO...OR 19 MILES NORTHWEST OF BERNALILLO...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAN YSIDRO...ZIA PUEBLO...JEMEZ PUEBLO AND PONDEROSA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3550 10682 3567 10676 3564 10642 3538 10651
TIME...MOT...LOC 2129Z 285DEG 13KT 3557 10671

54
Local storm report, Jul 29, 3:31 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT FRI JUL 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND GST     3 WNW GALLUP            35.54N 108.78W
07/29/2016  M58 MPH          MCKINLEY           NM   ASOS

            KGUP ASOS.

&&

EVENT NUMBER ABQ1601336

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:08 PM MDTAreal Flood AdvisoryABQValencia112 min
Jul 29, 12:20 PM MDTSpecial Weather StatementABQSocorro25 min
Jul 29, 12:38 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe112 min
Jul 29, 12:53 PM MDTAreal Flood AdvisoryABQSocorro112 min
Jul 29, 12:58 PM MDTSpecial Weather StatementABQ47 min
Jul 29, 1:05 PM MDTAreal Flood AdvisoryABQMora, San Miguel115 min
Jul 29, 1:16 PM MDTFlash Flood WarningABQSocorro119 min
Jul 29, 1:34 PM MDTSpecial Weather StatementABQ26 min
Jul 29, 1:44 PM MDTSpecial Weather StatementABQSanta Fe46 min
Jul 29, 1:52 PM MDTSpecial Weather StatementABQMora23 min
Jul 29, 1:57 PM MDTSpecial Weather StatementABQValencia48 min
Jul 29, 2:05 PM MDTSevere Thunderstorm WarningABQCibola, Socorro, Valencia40 min
Jul 29, 2:07 PM MDTAreal Flood AdvisoryABQCatron, Socorro113 min
Jul 29, 2:59 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance2 hr
Jul 29, 3:10 PM MDTSpecial Weather StatementABQTorrance35 min
Jul 29, 3:24 PM MDTSpecial Weather StatementABQUnion51 min
Jul 29, 3:30 PM MDTSpecial Weather StatementABQSandoval30 min
Jul 29, 3:33 PM MDTSevere Thunderstorm WarningABQSandoval30 min
Jul 29, 3:45 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 29, 3:53 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance2 hr
Jul 29, 3:57 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 29, 4:08 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 29, 4:32 PM MDTSpecial Weather StatementABQUnion28 min
Jul 29, 4:36 PM MDTSevere Thunderstorm WarningABQUnion39 min
Jul 29, 4:53 PM MDTSevere Thunderstorm WarningABQUnion23 min
Jul 29, 5:01 PM MDTSpecial Weather StatementABQBernalillo44 min
Jul 29, 5:05 PM MDTSpecial Weather StatementABQHarding25 min
Jul 29, 5:12 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 29, 5:23 PM MDTAreal Flood AdvisoryABQSan Miguel112 min
Jul 29, 5:25 PM MDTSpecial Weather StatementABQBernalillo35 min
Jul 29, 5:26 PM MDTSpecial Weather StatementABQBernalillo34 min
Jul 29, 5:30 PM MDTSevere Thunderstorm WarningABQUnion27 min
Jul 29, 5:41 PM MDTAreal Flood AdvisoryABQBernalillo109 min
Jul 29, 5:52 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union113 min
Jul 29, 5:52 PM MDTSevere Thunderstorm WarningABQUnion38 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.